MAUDE Adverse Event Report: SYNTHES ELMIRA 4.5MM NARROW LCP® PLATE 7 HOLES/134MM; PLATE, FIXATION, BONE

SYNTHES ELMIRA 4.5MM NARROW LCP® PLATE 7 HOLES/134MM; PLATE, FIXATION, BONE
Model Number 224.571
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Date of non-union is not known.Additional product codes: hwc, ktt.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.A dhr review was completed.Product manufacture date: 09-jan-2017.Product manufacture location: synthes (b)(4).A review of the device history record (dhr) revealed no complaint related anomalies.The (dhr) shows this lot of 4.5 mm narrow lcp plate 7 holes/134 mm (part number 224.571, lot number h266040) was processed through the normal manufacturing and inspection operations with no non-conformances or rework noted.This order met all dimensional and visual criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no non-conformances or rework noted.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent revision of a plate and six screws on (b)(6) 2017 due to nonunion.The plate and screws were originally implanted on (b)(6) 2017 for a right midshaft tibial fracture.At the time of the original surgery, the patient had refused treatment with a nail.A nonunion was discovered on an unknown date postoperatively.The plate and screws were removed intact and patient was revised to a nail and locking screws with bone graft.The surgery was successfully completed with no delay.The patient outcome was reported as fine.This report is for one (1) 4.5 mm narrow lcp plate.This is report 1 of 7 for (b)(4).

Brand Name
4.5MM NARROW LCP® PLATE 7 HOLES/134MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES ELMIRA
35 airport road
horseheads NY 14845
MDR Report Key6839493
Report Number3003506883-2017-10194
Device Sequence Number58793
Product Code HRS
UDI-Device Identifier10886982158482
UDI-Public(01)10886982158482(10)H266040
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K082807
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number224.571
Device Catalogue Number224.571
Device Lot NumberH266040
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2017
Initial Report FDA Received Date09/01/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight81